MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAY

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAY
Model Number 1274108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed and the cause appears to be related to use of the device.One 3cg stylet was returned for investigation.A break in the polyimide tubing was observed.The entire stylet was returned for investigation.A 2.5cm section of kinks were observed in the polyimide tubing proximal to the break in the tubing.Kinks were also observed in an 8mm segment of polyimide tubing distal to the break.The distal 3.2cm of the stylet was not kinked.A microscopic examination revealed that the kinking in the polyimide tubing was located between magnets.The adjoining ends of the polyimide tubing were noted to be uneven.The kinking in the stylet wire may have initiated the fracture in the magnetic end of the stylet.Sharp or acute angles should be avoided during implantation.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury".A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
During sample evaluation a damaged guide wire was found returned with catheter.Upon inquiry it was reported via sales rep that the guide wire was damaged during insertion, and that no patient complications resulted from use.From the investigating engineer: there was a break in the polyimide tubing of the 3cg stylet.The stylet showed evidence of use.The polyimide tubing shows kinks between magnets at the proximal end.The distal end of the polyimide tubing is straight and not kinked.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7555245
Report Number3006260740-2018-01137
Device Sequence Number167652
Product Code LJS
UDI-Device Identifier00801741086908
UDI-Public(01)00801741086908
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1274108
Device Catalogue Number1274108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1